Antibiotic Diarrhea Treatment

We all know that diarrhea is a condition characterized by loose, watery stools that occur more than three times in a day. The condition has a number of possible causes, including food intolerance, parasites, viral and bacterial infections, intestinal diseases, and reaction to medications. In some cases, antibiotics may help treat the condition. However, use of antibiotics can also trigger symptoms of diarrhea.

According to health experts, those who suffer from diarrhea will recover with nothing more than fluid replacement to prevent the occurrence of dehydration. The condition itself will normally resolve on its own. If it lasts for more than a day or two, it is best to consult your doctor to get an accurate diagnosis and proper treatment for your condition. Self-diagnosis for diarrhea can be very inaccurate because it has many other possible causes. There are over-the-counter anti-diarrhea medications that may actually worsen the symptoms of diarrhea. If the symptoms of your diarrhea are caused by a virus, there is no effective medication available for this condition. If it is caused by an intestinal disease, you should consult your health care provider to address this underlying cause to treat the symptoms. On the other hand, if your symptoms are due to bacteria or parasites, your physician can help you to treat the condition with a prescription antibiotic.

In some cases, antibiotics can trigger diarrhea symptoms. This happens when a prescribed antibiotic upsets the balance of the natural bacteria that inhabit the person’s intestinal tract, which allows harmful bacteria to flourish in unusual numbers. If the diarrhea caused by antibiotics is mild or moderate, it should be resolved soon after your antibiotic treatment ends. However, if your symptoms are severe, they should be treated with an additional antibiotic called metronidazole. Keep in mind that it is important to consult your health care provider about the risks and benefits of any medication for diarrhea.

 

 

 

 

This entry was posted in Causes of diarrhea, Diarrhea Treatment, Prevention, Tips and tagged , , , , . Bookmark the permalink.

One Response to Antibiotic Diarrhea Treatment

  1. Serene1988 says:

    Prior to taking antibiotics, I always make sure to consult my health care provider to make sure that it can work and cure my condition. I agree with what you have said because some antibiotics can trigger symptoms of diarrhea.

Leave a Reply

Your email address will not be published. Required fields are marked *

*

CAPTCHA Image
CAPTCHA Audio
Refresh Image

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>